Derealization & Depersonalization
Category : Blog
Derealization and depersonalization are two of the most common anxiety disorder and terms that are oftentimes interchanged in meaning and sometimes even in usage.
But how can you actually know if it’s a derealization or depersonalization already?
Basically, derealization is a change in an individual’s experience of the environment, where the world around him/her feels or seems unfamiliar and unreal.
Normally, the terms commonly used to describe derealization are: spaciness, a sensory fog, spaced-out, being trapped in a glass bell jar, in a Disney-world or fancy dream state, withdrawn, or sometimes in a world with a thick glass as walls.
Depersonalization, on the other hand, is a change in a person’s self-awareness such as the feeling of detachment from his own experience, with the self, the body and mind. Oftentimes, the terms commonly used to describe depersonalization are: divorced from oneself, unreal, disembodied, apart from everything, robot-like, acting a part, and not doing one’s own thinking.
Causes of Derealization and Depersonalization
At present, derealization and depersonalization are said to have emerged because of some factors like: lack of sleep, sensory deprivation, stress, different psychiatric and organic disorders, meditative techniques, as well as acute ingestion of hallucinogens.
Derealization and Depersonalization Against Reboxetine
According to some studies and research, there are actually been a high variety of factors that have contributed in the emergence of depersonalization and derealization episodes, such as the various drugs that were developed.
In fact, there was a reported case of two applications of reboxetine (a selective and specific norepinephrine reuptake inhibitor) to a 50-year old woman treated for a major depressive episode that instead to lessen her discomfort have actually worsened the situation or condition leading to some unreal or unattached feeling.
What more, after the discontinuation of reboxetine, the woman’s condition have become much better. Thus implying that reboxetine can actually sometimes worsen somebody’s condition.